Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 478, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 26, 2000, 6:00 PM CDT for Scott County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2000, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 26, 2000, 6:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Scott County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:15 PM CDT | Thunderstorm Wind | Forest, MS | Several trees were blown down with only minor damage reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262301 SVRJAN MSC123-262330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 630 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF FOREST...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FOREST AT 607 PM CDT BE NEAR PULASKI AT 620 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 76
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT WED JUL 26 2000 AT 500 MB...HIGH PRESSURE WILL REMAIN CENTERED IN THE VICINITY OF THE FOUR CORNERS REGION IN SOUTHWESTERN UNITED STATES. A HIGH PRESSURE RIDGE WILL BE IN PLACE FROM BERMUDA SOUTHWESTWARD TO FLORIDA. TROUGHING WILL CONTINUE ACROSS THE EASTERN STATES SOUTHEASTWARD INTO MISSISSIPPI. THE MID LEVEL FLOW OVER THE FORECAST AREA WILL CONTINUE TO BE WEAK. THE ETA/AVN/NGM MODELS ARE ALL IN GENERAL AGREEMENT WITH THESE FEATURES THROUGH 48 HOURS. AT THE SURFACE: WEAK SOUTHERLY TO SOUTHWESTERLY FLOW WILL CONTINUE WITH THE HIGHEST LOW LEVEL MOISTURE IN THE SOUTHEAST PART OF THE FA ON THURSDAY. BY FRIDAY...LOW TO MID LEVEL MOISTURE INCREASES IN THE WESTERN PORTIONS OF THE FA...BUT THUNDERSTORMS SHOULD STILL BE ISOLATED TO WIDELY SCATTERED ACROSS THE REGION. TEMPERATURES: THE MINIMUM TEMPERATURES WILL CONTINUE TO MODERATE BACK TOWARD MORE SEASONAL VALUES OVER THE NEXT SEVERAL DAYS. NOT MUCH DIFFERENCE IN NGM/AVN GUIDANCE AND WILL STAY CLOSE TO GUIDANCE VALUES. FOR HIGH TEMPS...WILL GO WITH NGM'S SLIGHTLY WARMER VALUES IN THE MID 90S. WITH THE LOW DEWPOINTS AND VERY DRY GROUND...BELIEVE MOST AREAS...WITH EXCEPTION OF SOUTHEAST PART OF FA WHERE CLOUD COVERAGE AND MOISTURE WILL BE GREATER...WILL HAVE NO TROUBLE REACHING THE MID 90S. 24 HOUR QPF DISCUSSION: ISOLATED STORMS WILL FIRE OVER THE FORECAST AREA...ESPECIALLY IN THE SOUTH AND EAST...TOMORROW AFTERNOON. HOWEVER... COVERAGE SHOULD BE LIMITED. EXPECT SMALL BASIN AVERAGE AMOUNTS. EXTENDED FORECAST DISCUSSION: THE LATEST MRF MODEL DEVELOPS A SURFACE LOW OVER ARKANSAS ON SUNDAY AND BRINGS THE LOW EASTWARD ACROSS MISSISSIPPI WITH 12 HOUR QPF AMOUNTS UP TO THREE FOURTHS OF AN INCH THROUGH 12Z MONDAY. LATEST AVAILABLE VERSIONS OF CANADIAN AND ECMWF MODELS ALSO FORECAST A FRONTAL BOUNDARY TO MOVE ACROSS THE AREA SUNDAY/MONDAY TIME FRAME. THE FMR GUIDANCE BRINGS GREATER THAN 40 PERCENT POPS FOR CENTRAL MISSISSIPPI ON SUNDAY AND MONDAY. WILL CONTINUE TO HAVE CHANCE OF STORMS IN FORECAST THROUGH MONDAY. IT LOOKS LIKE THE BEST CHANCE OF RAIN WILL BE ON SUNDAY AND MONDAY. PRELIM NUMBERS... JAN 064/095 067/094 01-2 MEI 065/094 067/094 1212 .JAN... AR...NONE LA...NONE MS...NONE. 15
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.